Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 10, 2008, 6:02 AM CST for 27 counties in Alabama. It took effect at Feb 10, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 6:02 AM CST (12:02 UTC)
- In effect from
- Feb 10, 2008, 12:00 PM CST
- Expired
- Feb 10, 2008, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 27 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 101202 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST SUN FEB 10 2008 ...RED FLAG WARNING THIS AFTERNOON... .DRY AIR AND DAYTIME HEATING WILL PRODUCE RELATIVE HUMIDITIES BELOW 25 PERCENT FOR 4 HOURS FOR MUCH OF CENTRAL ALABAMA THIS AFTERNOON...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. ALZ022-023-025-027>050-102015- /O.NEW.KBMX.FW.W.0008.080210T1800Z-080210T2300Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 602 AM CST SUN FEB 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. DAYTIME HEATING WILL COMBINE WITH AN ALREADY DRY AIRMASS TO CREATE DANGEROUS BURNING CONDITIONS THIS AFTERNOON...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. USE EXTREME CAUTION IF BURNING OUTDOORS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KBMX 102047 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 PM CST SUN FEB 10 2008 ...RED FLAG WARNING THIS AFTERNOON... .DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL PRODUCE RELATIVE HUMIDITIES BELOW 25 PERCENT FOR MUCH OF CENTRAL ALABAMA THIS AFTERNOON...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. ALZ022-023-025-027>050-102300- /O.CON.KBMX.FW.W.0008.000000T0000Z-080210T2300Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 247 PM CST SUN FEB 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO CREATE DANGEROUS BURNING CONDITIONS THIS AFTERNOON...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. USE EXTREME CAUTION IF BURNING OUTDOORS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 102313 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 PM CST SUN FEB 10 2008 ...THERE WILL BE A HIGH FIRE DANGER ACROSS PARTS OF CENTRAL ALABAMA MONDAY AFTERNOON... ALZ023-025-027>029-032>038-040>050-110715- /O.EXP.KBMX.FW.W.0008.000000T0000Z-080210T2300Z/ /O.NEW.KBMX.FW.A.0007.080211T1700Z-080211T2300Z/ TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 513 PM CST SUN FEB 10 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 11 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON. THE RED FLAG WARNING THAT WAS IN EFFECT TTHIS AFTERNOON IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ022-030-031-039-110015- /O.EXP.KBMX.FW.W.0008.000000T0000Z-080210T2300Z/ PICKENS-SUMTER-GREENE-MARENGO- 513 PM CST SUN FEB 10 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ALZ014-015-017>021-024-026-110715- /O.NEW.KBMX.FW.A.0007.080211T1700Z-080211T2300Z/ WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON- ST. CLAIR- 513 PM CST SUN FEB 10 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 11 AM MONDAY MORNING THROUGH 5 PM MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 10, 5:55 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 10, 5:55 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 AM CST SUN FEB 10 2008 .UPDATE...FOR 12Z AVIATION. && .SHORT TERM...TODAY AND TONIGHT. EXPECTING ANOTHER DRY COLD FRONT TO PASS THROUGH THE AREA TODAY AS UPPER TROUGH SHIFTS OFF TO THE EAST. WINDS WILL BE FROM THE NORTH ALL DAY AND COULD BE A TAD GUSTY BY THIS AFTERNOON. VERY COLD TO OUR NORTH THIS MORNING WITH BELOW ZERO READINGS DOWN TO IOWA AND SINGLE DIGITS INTO MISSOURI AND ILLINOIS. TEMPERATURES WILL NOT BE NEARLY AS COLD AS THE MIDWEST, HOWEVER, AS THE BULK OF THE COLD AIR FOLLOWS THE UPPER LOW TOWARDS NEW ENGLAND. STILL, SHOULD BE JUST ENOUGH ADVECTION TO KEEP TEMPERATURES A FEW DEGREES COOLER THAN YESTERDAY. DEWPOINTS WILL BE ANOTHER AREA OF CONCERN AS IT GOT VERY DRY YESTERDAY AFTERNOON AND SIMILAR CONDITIONS ARE LIKELY THIS AFTERNOON. WILL HAVE TO CONSIDER A RED FLAG WARNING FOR THE SOUTHERN HALF OF THE AREA AS AFTERNOON HUMIDITIES COULD DROP BELOW 25 PERCENT FOR 4 TO 6 HOURS. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO A CHILLY NIGHT WITH LOWS IN THE MID 20S TO LOWER 30S FOR JUST ABOUT EVERYONE. .LONG TERM...MONDAY THROUGH SUNDAY. FAIRLY GOOD MODEL CONSISTENCY AND FORECAST CONFIDENCE EARLY IN THE PERIOD...AND INTO THE END OF THE WEEK...BUT THEN BOTH TAIL OFF SIGNIFICANTLY NEXT WEEKEND. AFTER FAIR WEATHER MONDAY...SKIES BEGIN TO CLOUD UP FAIRLY RAPIDLY FROM THE WEST AS THE NEXT SYSTEM TAKES AIM AT THE SOUTHEAST. WEAK COLD FRONT THAT SLIPPED THROUGH SUNDAY WILL QUICKLY RETURN NORTH AS A WARM FRONT...WITH TEMPS MONDAY NOT ALL THAT DIFFERENT FROM TODAY. BY SUNRISE TUESDAY...SURFACE LOW AND FRONT TAKING SHAPE IN THE MISSISSIPPI VALLEY WILL BE KNOCKING ON THE DOOR IN THE NORTHWESTERN CORNER OF THE FORECAST AREA...WITH SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS SPREADING EASTWARD THROUGH THE DAY. 10/03 SREFS AND NAM/GFS IN GOOD AGREEMENT...SO WENT CATEGORICAL IN THE NW HALF OF THE FORECAST AREA...WITH A SHARP GRADIENT ACROSS THE CENTER...TO LOW CHANCES IN THE SOUTHEAST. 00Z NAM WAS JUST A BIT FASTER THAN THE GFS CLEARING THINGS OUT TUESDAY NIGHT...SO TOOK A BIT OF A BLEND WITH SREFS INFLUENCE TUESDAY NIGHT. 06Z NAM LOOKS LIKE IT IS COMING EVEN MORE IN LINE WITH THE 00Z GFS AND EURO...GIVING A LITTLE EXTRA BOOST TO CONFIDENCE. WILL CONTINUE MENTION OF STRONG STORMS IN THE HWO...AS PARAMETERS REMAIN WEAKLY SUPPORTIVE AHEAD OF FRONTAL PASSAGE...ESPECIALLY FARTHER TO THE SOUTH. WEDNESDAY...INTERESTING VARIETY IN THE GFS ENSEMBLE NUMBERS...WITH A 24 DEGREE DIFFERENCE IN FORECAST HIGH AT BHM. BASED ON MODERATE COLD ADVECTION BEHIND THE SYSTEM...WILL STICK TOWARDS THE LOWER SIDE WELL BELOW ENS MEAN... WITH A BLEND OF MEX AND LOW MEMBER FOR TEMPS. EURO AND GFS HINT THAT SOME SHOWERS MAY BE LINGERING IN THE FAR SOUTHEAST...AND WILL KEEP A SLIGHT CHANCE FOR A FEW HOURS WEDNESDAY MORNING BEFORE CLEARING. ALSO OF NOTE...BEHIND THE FRONT IT LOOKS LIKE GUIDANCE NUMBERS ARE SLOW TO INTRODUCE THE DRY AIR...AND WENT WITH A SLIGHTLY TWEAKED PHYSICAL SOLUTION ON THE DEWPOINTS UNTIL THE PASSAGE OF THE CENTER OF THE HIGH. HIGH PRESSURE DOMINATES ONCE AGAIN THURSDAY AND INTO FRIDAY... BEFORE MODEL DIFFERENCES REALLY TAKE CONFIDENCE DOWN THE TUBES. 00Z GFS WANTED TO RACE ANOTHER SYSTEM THROUGH...WHILE THE 00Z EURO AND 09/18Z DGEX WERE MORE STINGY AND HOLD THE SYSTEM OFF BY A GOOD 12 HOURS. PER PMDEPD...AGREE THAT THE GFS IS AN OUTLIER...AND WILL GO WITH THE EURO INFLUENCED SOLUTION. OF NOTE...06Z GFS IS TRENDING SLOWER...AND LOOKS TO BE COMING A BIT MORE IN LINE... RESULTING AN EVER-SO-SLIGHT BUMP IN FORECAST CONFIDENCE. && .AVIATION...12Z TAF DISCUSSION. ANOTHER DRY FRONT WILL PASS THROUGH THE AREA TODAY KEEPING WINDS FROM THE NORTHWEST. LIGHT WINDS EARLY THIS MORNING BUT SHOULD PICK AROUND 15Z AND LAST THROUGH THE REMAINDER OF THE DAY. THERE IS A LITTLE BIT OF HAZE BEING REPORTED AT TCL AND ANB. THIS SHOULD CLEAR UP BY 14Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/81/88
Hazardous weather outlook, Feb 9, 6:45 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CST SAT FEB 9 2008 ALZ011>015-017>050-110045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 645 PM CST SAT FEB 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY...MAINLY ACROSS THE SOUTHERN PORTIONS OF CENTRAL ALABAMA. THE PRIMARY THREAT WILL BE THUNDERSTORM WIND GUSTS OF 30 TO 40 MPH. A COLD FRONT WILL APPROACH WEST ALABAMA TUESDAY AFTERNOON AND TRIGGER A FEW STRONG THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 20 WHERE THE BEST INSTABILITY WILL BE PRESENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:13 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 26 more | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.